Question

I tested hiv pos. since 1987 and believe I had it longer. My tcells are currently around 300, undect. VL. I am on Viread and Reyataz (200mg). My sinus problems seem to be getting more and more chronic. Now, with allergies flaring up too, I am not sure what is from what. My muscles really hurt and I feel very confused. The back of my neck really hurts too. I have been running a low grade fever off an on. But, the other night, I woke up with a huge cramp in my left foot and then in my left leg. I do also get vit. B 12 shots, but was a month behind in getting them. Got up, tried to walk around after the pain mostly went away, and then realized I felt very dizzy. I only remembering bumping into the wall(farther down the hallway), and woke up the next morning, in my bed, with a cut on my forehead, on my right hand, broken fingernails and a cut on my foot and my neck really feeling out of whack. Then, I noticed a big hole in the wall in my hall way (at the other end-about 4 feet away. The hole in the wall was about 4 1/2 inches wide and round. There was still hair attached to it, where I must have landed hard into the wall with my head! I do NOT remember any of that. It scared me a bit and what I am wondering, is.. can it be that dizzy from sinuses and maybe could I have been knocked out? Also, I have a lot of pain in my eye sockets with the headaches. What might be something I should do to help prevent sinus stuff and could the sinus stuff be causing the eye socket pain? I have been to an eye doctor and I do have mild Mysthenia, but I don't know that that causes this... but with hiv, this seems to be what I am blessed with. Chronic sinus and yeast...but I have only been in the hospital once. So, I know I am lucky. What kind of specialist should I see ...and ENT? I need one in Sacramento area. I am doctored out. Please help. THank you Chris Nellman

Answer

HI Chris

It sounds like you should see you family doctor or you HIV doctor to start with and get these symptoms promptly investigated.

Sinus problems are very common in persons with HIV and can certainly cause facial and eye pain and headaches. Your doctor should be able to help but if needs be can send you to an ENT.

I can't recommend particular doctors.

Best Wishes

Dr Moyle